Alert archive / California / Wind Advisories in 2006

Wind Advisory 27, NWS San Diego, CA

November 12, 20064 counties in California

NWS San Diego, CA issued this wind advisory at Nov 12, 2006, 3:31 AM PST for 4 counties in California. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Nov 12, 2006, 3:31 AM PST (11:31 UTC)
Expired
Nov 12, 2006, 2:00 PM PST
In force
10 hr
Issued by
NWS San Diego, CA

Counties Orange County, CA, Riverside County, CA, San Bernardino County, CA, San Diego County, CA

The radar

The Santa Ana Mts radar (KSOX), 88 km from the middle of the area, began a volume at 11:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 00:00Z, 11.5 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 00:00Z on 2006-11-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 00:00Z on 2006-11-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 81 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1053 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
81 m²/s²
0-3 km storm-relative helicity
184 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KSGX 121131
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
331 AM PST SUN NOV 12 2006

...WIND ADVISORY FOR THE INLAND EMPIRE AND THE SANTA ANA MOUNTAINS
AND FOOTHILLS UNTIL 2 PM TODAY...

.SURFACE HIGH PRESSURE OVER THE GREAT BASIN WILL BRING A PERIOD OF
STRONG GUSTY WINDS THIS MORNING IN THE INLAND EMPIRE AND THE SANTA
ANA MOUNTAINS AND FOOTHILLS THROUGH AND BELOW PASSES AND CANYONS.

CAZ048-121815-
/O.NEW.KSGX.WI.Y.0027.061112T1131Z-061112T2200Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
331 AM PST SUN NOV 12 2006

...WIND ADVISORY IN EFFECT UNTIL 2 PM PST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 2 PM PST THIS AFTERNOON. 

GUSTY SANTA ANA WINDS WILL DEVELOP BELOW PASSES AND CANYONS THIS
MORNING...INCREASING TO 25 TO 35 MPH AFTER SUNRISE WITH GUSTS TO
45 MPH. STRONGEST AND MOST WIDESPREAD WINDS WILL BE BELOW CAJON 
PASS. WINDS WILL DECREASE THIS AFTERNOON.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ057-121815-
/O.NEW.KSGX.WI.Y.0027.061112T1131Z-061112T2200Z/
SANTA ANA MOUNTAINS AND FOOTHILLS-
331 AM PST SUN NOV 12 2006

...WIND ADVISORY IN EFFECT UNTIL 2 PM PST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 2 PM PST THIS AFTERNOON. 

GUSTY SANTA ANA WINDS WILL DEVELOP THROUGH AND BELOW PASSES AND
CANYONS THIS MORNING...INCREASING TO 25 TO 35 MPH AFTER SUNRISE
WITH GUSTS TO 45 MPH. WINDS WILL DECREASE THIS AFTERNOON.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

MARTIN
2 follow-up statements
000 
WWUS76 KSGX 121914
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
1114 AM PST SUN NOV 12 2006

...WIND ADVISORY FOR THE INLAND EMPIRE AND THE SANTA ANA
MOUNTAINS AND FOOTHILLS UNTIL 2 PM TODAY...

.SURFACE HIGH PRESSURE OVER THE GREAT BASIN WILL BRING A PERIOD
OF STRONG GUSTY WINDS THROUGH THIS AFTERNOON IN THE INLAND EMPIRE
AND THE SANTA ANA MOUNTAINS AND FOOTHILLS THROUGH AND BELOW PASSES
AND CANYONS.

CAZ048-122200-
/O.CON.KSGX.WI.Y.0027.000000T0000Z-061112T2200Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
1114 AM PST SUN NOV 12 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST THIS AFTERNOON. 

GUSTY SANTA ANA WINDS WILL CONTINUE BELOW PASSES AND CANYONS WITH
WIND SPEEDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH. STRONGEST AND
MOST WIDESPREAD WINDS WILL BE BELOW CAJON PASS. WINDS WILL
DECREASE THIS AFTERNOON.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ057-122200-
/O.CON.KSGX.WI.Y.0027.000000T0000Z-061112T2200Z/
SANTA ANA MOUNTAINS AND FOOTHILLS-
1114 AM PST SUN NOV 12 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST THIS AFTERNOON. 

GUSTY SANTA ANA WINDS WILL CONTINUE THROUGH AND BELOW PASSES AND
CANYONS WITH WIND SPEEDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH.
WINDS WILL DECREASE THIS AFTERNOON.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

MM
000 
WWUS76 KSGX 122136
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
136 PM PST SUN NOV 12 2006

...WINDS DECREASING THIS AFTERNOON...

.WINDS HAVE BEGUN TO DECREASE THIS AFTERNOON AND THE WIND ADVISORY
IS NO LONGER NEEDED.

CAZ048-122245-
/O.EXP.KSGX.WI.Y.0027.000000T0000Z-061112T2200Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
136 PM PST SUN NOV 12 2006

...WIND ADVISORY WILL EXPIRE AT 2 PM PST THIS AFTERNOON...

THE WIND ADVISORY WILL EXPIRE AT 2 PM PST THIS AFTERNOON. 

$$

CAZ057-122245-
/O.EXP.KSGX.WI.Y.0027.000000T0000Z-061112T2200Z/
SANTA ANA MOUNTAINS AND FOOTHILLS-
136 PM PST SUN NOV 12 2006

...WIND ADVISORY WILL EXPIRE AT 2 PM PST THIS AFTERNOON...

THE WIND ADVISORY WILL EXPIRE AT 2 PM PST THIS AFTERNOON. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Nov 11, 9:30 PM PST, 6 hours 1 minute earlier.

Area forecast discussion, Nov 11, 9:30 PM PST, 6 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
930 PM PST SAT NOV 11 2006

.SYNOPSIS...A DEPARTING COLD FRONT WILL CAUSE ISOLATED SPRINKLES
THIS EVENING WITH LOCAL GUSTY WINDS IN THE MOUNTAINS AND DESERTS.
OFFSHORE FLOW WILL RESULT IN DECREASING CLOUDINESS LATE TONIGHT AND
MOSTLY CLEAR SKIES SUNDAY. LOCAL GUSTY WINDS...MAINLY THROUGH AND
BELOW MOUNTAIN CANYONS AND PASSES SUNDAY MORNING. WEAK LOW PRESSURE
WILL BRING MORE CLOUDS MONDAY NIGHT AND EARLY TUESDAY. MOSTLY CLEAR
WITH WARMER DAYS DURING THE SECOND HALF OF NEXT WEEK UNDER HIGH
PRESSURE WITH WEAK INTERMITTENT OFFSHORE FLOW.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

UPDATED THE FORECAST. A WEAK COLD FRONT WAS MOVING THROUGH THIS
EVENING WITH A FEW ISOLATED SPRINKLES REPORTED. CLOUDS WERE
GENERALLY DECREASING. LOW CLOUDS WERE SCT TO BKN W OF THE MOUNTAINS
AND THERE WAS ALSO VARIABLE HIGH CLOUDINESS. THE 00Z NKX SOUNDING
HAD A WEAK INVERSION BASED NEAR 2500 FT WITH STRONG WLY WINDS ALOFT.
ONSHORE GRADIENTS TO THE E WITH ABOUT 5 MB SAN-IPL.

THERE WILL BE A FEW SPRINKLES THIS EVENING FROM THE FRONT MOVING
THROUGH. OFFSHORE FLOW WILL RAPIDLY DEVELOP LATE TONIGHT AND EARLY
SUN MORNING. AN EDDY WILL BATTLE WITH THE DEVELOPING OFFSHORE WINDS
SO THERE MAY NOT BE COMPETE CLEARING W OF THE MOUNTAINS TONIGHT.
MOSTLY SUNNY SKIES WITH JUST SOME HIGH CLOUDS WILL PREVAIL BY SUN.
THERE WILL BE ENOUGH SUPPORT FOR LOCAL OFFSHORE WINDS TO NEAR
ADVISORY STRENGTH...MAINLY THROUGH AND BELOW THE CAJON PASS AND IN
THE SANTA ANA MOUNTAINS. THIS WILL BE A RELATIVELY COOL OFFSHORE
EVENT SO THERE WILL ONLY BE MODERATE WARMING W OF THE MOUNTAINS. THE
OFFSHORE FLOW WILL END BY MONDAY AND A COUPLE OF VORT MAXIMA WILL
MOVE THROUGH IN NW FLOW ALOFT. THIS WILL BRING MORE
CLOUDS...ESPECIALLY LATER IN THE DAY MON INTO TUE MORNING. SLIGHTLY
COOLER W OF THE MOUNTAINS MON...BUT A LITTLE WARMER IN THE MOUNTAINS
AND DESERTS DUE TO LESS COLD AIR ADVECTION. ONLY MINOR TEMP CHANGES
FROM MON TO TUE.

LONGER RANGE PROGS INDICATE HIGH PRESSURE AND WEAK INTERMITTENT
OFFSHORE FLOW WILL BRING MOSTLY CLEAR SKIES WITH WARMER DAYS WED AND
THU. THE MARINE LAYER SHOULD START TO RETURN AND THERE WILL BE A SLOW
COOLING TREND TOWARD THE END OF NEXT WEEK AS A BROAD UPPER LEVEL
TROUGH APPROACHES FROM THE NW.

&&

.AVIATION...
A DISTURBANCE MOVING RAPIDLY SE ON THE BACK SIDE OF THE UPPER TROUGH
WILL LIKELY KEEP A PERIOD OF MVFR CIGS WEST OF THE MTNS THROUGH 10Z.
A FEW LIGHT RAIN SHOWERS WILL BE POSSIBLE THROUGH 10Z AS WELL.
BEYOND THAT...INCREASING OFFSHORE GRADIENTS AND COLD ADVECTION
SHOULD HELP TO BREAK UP MOST OF THE STRATUS...RESULTING IN VFR
CONDITIONS THROUGH SUN.

SIGNIFICANT TURBULENCE HAS BEEN REPORTED NEAR AND OVER THE MOUNTAINS
AND PASSES DUE TO STRONG W FLOW. THIS WILL RAPIDLY DECREASE THROUGH
10Z AS GRADIENTS RELAX. THE FLOW TURNS OFFSHORE BY 12Z...ESPECIALLY
NEAR THE SANTA ANA MTNS...WHERE SIGNIFICANT UDDFS AND LLWS CAN BE
EXPECTED AFTER 12Z UNTIL ABOUT 22Z ON SUN...THROUGH AND BELOW
CANYONS WITH LOCAL NE WIND GUSTS TO NEAR 35 KT.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

PUBLIC...DVA
AVIATION...JAD
Hazardous weather outlook, Nov 11, 4:00 PM PST, 11 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
400 PM PST SAT NOV 11 2006

CAZ042-043-048-050-055-056-057-058-060-061-062-121200-
ORANGE COUNTY COASTAL AREAS-
SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-
SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-
SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-
APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-
SAN DIEGO COUNTY DESERTS-
400 PM PST SAT NOV 11 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME
SOUTHWESTERN CALIFORNIA.

.DAY ONE... REMAINDER OF TODAY THROUGH TONIGHT.

A PASSING COLD FRONT WILL CAUSE LOCAL GUSTY WINDS IN THE MOUNTAINS
AND DESERTS TONIGHT.

.DAYS TWO THROUGH SEVEN... SUNDAY THROUGH FRIDAY.

OFFSHORE FLOW WILL CAUSE LOCAL GUSTY WINDS THROUGH AND BELOW
MOUNTAIN CANYONS AND PASSES SUNDAY...MAINLY DURING THE MORNING.

ABOVE NORMAL SURF WILL CAUSE AN INCREASED RIP CURRENT THREAT AT THE
SAN DIEGO COUNTY BEACHES SUNDAY AND MONDAY.

.SPOTTER INFORMATION STATEMENT...SKYWARN WEATHER SPOTTER ACTIVATION
IS NOT REQUESTED FOR THIS AREA...HOWEVER WEATHER SPOTTERS ARE
ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO
STANDARD OPERATING PROCEDURES.

DVA

Nearby

Wind Advisories in California, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.